Skip to main content

Prediction Uncertainty in the Bornhuetter-Ferguson Claims Reserving Method: Revisited

Alai, Daniel H., Merz, Michael, Wuethrich, Mario V. (2011) Prediction Uncertainty in the Bornhuetter-Ferguson Claims Reserving Method: Revisited. Annals of Actuarial Science, 5 (01). pp. 7-17. ISSN 1748-4995. (doi:10.1017/S1748499510000023) (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1017/S1748499510000023

Abstract

We revisit the stochastic model of Alai et al. (2009) for the Bornhuetter-Ferguson claims reserving method, Bornhuetter & Ferguson (1972). We derive an estimator of its conditional mean square error of prediction (MSEP) using an approach that is based on generalized linear models and maximum likelihood estimators for the model parameters. This approach leads to simple formulas, which can easily be implemented in a spreadsheet.

Item Type: Article
DOI/Identification number: 10.1017/S1748499510000023
Uncontrolled keywords: Claims Reserving; Bornhuetter-Ferguson; Overdispersed Poisson Distribution; Chain Ladder Method; Generalized Linear Models; Fisher Information Matrix; Conditional Mean Square Error of Prediction
Subjects: Q Science > QA Mathematics (inc Computing science)
Divisions: Faculties > Sciences > School of Mathematics Statistics and Actuarial Science
Depositing User: Daniel Alai
Date Deposited: 05 Feb 2014 14:29 UTC
Last Modified: 06 Feb 2020 04:09 UTC
Resource URI: https://kar.kent.ac.uk/id/eprint/38161 (The current URI for this page, for reference purposes)
Alai, Daniel H.: https://orcid.org/0000-0001-7989-784X
  • Depositors only (login required):